Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Loss of appetite, vomiting at night. Prescribed lanzol & digene. Diagnosed with GERD earlier. Issue to get worried?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 683 Questions
Hi, my 2 yr old son is eating less for pass 3-4 days and vomits in night. He is advised Lanzol tablets for 3 days. I am worried that he might have bigger issues, what can i tell the doctor to get him analysed completetly. Since his birth he is having troubles related to digestion. He is always advised Lanzol and digene. But in 3-4 months he generally gets this issue where he will vomit, not eat. HE was diagnosed with GERD as well during infancy.
Posted Tue, 22 May 2012 in Child Health
Answered by Dr. Taher Kagalwala 5 hours later

Thank you for posting your query.
Preschoolers usually do not create false symptoms or malinger about symptoms like vomiting. I think that the history that he has GERD, points to the presence of gastric problems, and the use of proton-pump inhibitors and antacids is the right way of treating these problems. I don't think the child needs "further investigations".

However, you do need to tell the doctor to re-do the tests of GERD, in particular the "milk scan" or a diluted XXXXXXX study, or what is known as dye-scan. In the former as well as the latter, a special substance is given to the child to drink. The substance is radio-labeled and detected on the screen in a scintiscan in a milk scan, while in the XXXXXXX scan, it shows up in routine X-ray screens as a white shadow.

An attempt is made to see if the milk/dye returns to the food pipe when the child is made to lie down with the head below his feet on a turning table. If it does, the GERD is still present. If not, there may be a case for further tests to rule out other illnesses.

I am surprised that he has not been given any medications for vomiting per se, for example, domperidone. This alone may reduce the vomits, without the use of acid medications.

Please feel free to re-communicate with me if you need further help.

-Dr. Taher
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor